Variant of Newton’s Method Using Simpson’s 3/8th Rule

  • 14 Accesses


The main objective of this work is to present a new closed type third order variant of Newton’s method for solving system of nonlinear equations, which not only accelerates the Newton’s method but also removes its certain limitations. For this purpose we applied Simpson’s three eighth rule instead of trapezoid and rectangle in approximating the integral and thereby reducing the error. Numerical results show that the method is superior to the same order existing methods and well compete with some higher order methods.

This is a preview of subscription content, log in to check access.

Access options

Buy single article

Instant unlimited access to the full article PDF.

US$ 39.95

Price includes VAT for USA

Subscribe to journal

Immediate online access to all issues from 2019. Subscription will auto renew annually.

US$ 99

This is the net price. Taxes to be calculated in checkout.


  1. 1.

    Ortega, J., Rheinholdt, W.: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York (1970)

  2. 2.

    Gerlach, J.: Accelerated convergence in Newton’s method. SIAM Rev. 36, 272–276 (1994)

  3. 3.

    Baccouch, Mahboub: A family of high order numerical methods for solving nonlinear algebraic equations with simple and multiple roots. Int. J. Appl. Comput. Math. 3, 1119–1133 (2017)

  4. 4.

    Igarashi, M.: A termination criterion for iterative methods used to find the zeros of polynomials. Math. Comput. 42, 165–171 (1984)

  5. 5.

    Ford, W.F., Pennline, J.A.: Accelerated convergence in Newton’s method. SIAM Rev. 38, 658–659 (1996)

  6. 6.

    Weerakoon, S., Fernando, T.G.I.: A variant of Newton’s method with accelerated third-order convergence. Appl. Math. Lett. 13(8), 87–93 (2000)

  7. 7.

    Ozban, A.Y.: Some new variants of Newton’s method. Appl. Math. Lett. 17, 677–682 (2004)

  8. 8.

    Lukic, T., Ralevie, N.M.: Geometric mean Newton’s method for simple and multiple roots. Appl. Math. Lett. 21, 30–36 (2008)

  9. 9.

    Singh, M.K.: A six-order variant of Newton’s method for solving non linear equations. Math. Comput. 15(2), 185–193 (2009)

  10. 10.

    Salimi, M., Long, N.M.A.N., Sharifi, S., Pansera, B.A.: A multi-point iterative method for solving nonlinear equations with optimal order of convergence. Jpn. J. Ind. Appl. Math. 35, 497–509 (2019)

  11. 11.

    Darvishi, M.T., Barati, A.: A third-order Newton type method to solve systems of non linear equations. Appl. Math. Comput. 187, 630–635 (2007)

  12. 12.

    Golbabai, A., Javidi, M.: Newton like iterative methods for solving system of non linear equations. Appl. Math. Compt. 192, 546–551 (2007)

  13. 13.

    Hueso, Jose L., Martinez, Eulalia, Torregrosa, Juan R.: Third and fourth order iterative methods free from second derivative for nonlinear systems. Appl. Math. Compt. 211(1), 190–197 (2009)

  14. 14.

    Wu, X., Fu, D.: New high-order convergence iteration methods without employing derivatives for solving nonlinear equations. Comput. Math. Appl. 41, 489–495 (2001)

  15. 15.

    Wang, H., Liu, H.: Note on a cubically convergent Newton-type method under weak conditions. Acta Appl. Math. 110, 725–735 (2010)

  16. 16.

    Kou, Jisheng: A third-order modification of Newton method for systems of non linear equations. Appl. Math. Compt. 191, 117–121 (2007)

  17. 17.

    Homeier, H.H.H.: A modified Newton method for root finding with cubic convergence. J. Comput. Appl. Math. 157, 227–230 (2003)

  18. 18.

    Homeier, H.H.H.: A modified Newton method with cubic convergence: the multivariate case. J. Comput. Appl. Math. 169, 161–169 (2004)

Download references


Authors are thankful to reviewers for their valuable suggestions to improve the manuscript.

Author information

Correspondence to Arvind K. Singh.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Singh, M.K., Singh, A.K. Variant of Newton’s Method Using Simpson’s 3/8th Rule. Int. J. Appl. Comput. Math 6, 20 (2020).

Download citation


  • Newton’s method
  • Weak condition
  • Simpson’s 3/8th formula
  • Order of convergence

Mathematics Subject Classification

  • 65H04
  • 65H05